Arkansas, 2016Flood in Arkansas, August 21, 2016
August 21, 2016 · NWS LZK · 1 event in 1 county or zone
Heavy rainfall induced flooding in southwest Arkansas on the Ouachita River 8/21/16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall induced flooding in southwest Arkansas on the Ouachita River 8/21/16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 2:31 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 21, 2:31 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
331 AM CDT SUN AUG 21 2016
.SHORT TERM...Today Through Monday Night
Some SHRA with the occasional TSRA is ongoing across central into
ERN sections of AR...activity developing near a cold front that was
progressing SE through the state. Behind this front...drier air is
filtering into NRN and NWRN sections of AR...evident in dewpts
dropping into the upper 50s to low 60s. This front will continue to
drop south through the state through this evening...with rain chances
continuing to drop from north to south. Most areas should see a dry
forecast by this afternoon...with only far SRN sections of the state
seeing lingering precip chances. Temps will remain below normal for
this afternoon due to the NRLY SFC flow...even with less cloud cover
expected. Highs will be in the upper 70s to upper 80s.
Much cooler and less humid conditions will be seen tonight as the
drier air continues to filter into the state. Lows by Mon morning
will dip down into the upper 50s across NRN sections of the
CWA...with mid 60s to around 70 elsewhere. Precip chances will
remain low.
The cold front will attempt to lift back north as a warm front on
Mon into Mon night. Chances for rainfall will begin to return to the
forecast Mon afternoon into Mon night...mainly limited to SWRN
sections of the CWA. This warm front will struggle to lift too far
NE through the short term period due to SFC high pressure to the NE.
As a result...dry conditions will remain across the NERN half of the
state. Temps will remain below normal for Mon afternoon as well.
&&
.LONG TERM...Tuesday Through Saturday
Sfc high pres wl be moving further to the E of AR as the start of
the pd. The resulting S/SELY wind flow over the region wl cont to
bring warmer and more humid air back in the FA. The assocd warm
front that wl be lifting NWD...providing a focus for SCTD SHRA/TSRA
Tue and early Tue Ngt.
By the middle/latter part of week...high pres aloft wl be building
back WWD toward the Mid-South. This wl result in lower rain chcs and
temps returning to seasonal norms. Model data does suggest a new
cold front wl apch fm the NW later in the pd. However...it appears
the bndry wl may have a difficult time advancing SEWD as it
encounters the upr rdg/SWLY flow aloft. Kept low chc pops in the
fcst...with more of diurnal trend expected each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 82 61 84 66 / 10 0 0 20
Camden AR 86 69 87 72 / 40 10 30 20
Harrison AR 81 57 83 64 / 0 0 0 20
Hot Springs AR 85 66 85 71 / 10 10 20 20
Little Rock AR 85 65 85 70 / 10 0 10 20
Monticello AR 85 69 86 72 / 40 10 20 20
Mount Ida AR 84 63 83 70 / 10 10 20 30
Mountain Home AR 82 59 84 65 / 0 0 0 20
Newport AR 82 61 84 66 / 10 0 0 20
Pine Bluff AR 84 67 85 70 / 30 10 20 20
Russellville AR 85 62 85 69 / 10 0 10 20
Searcy AR 83 62 84 67 / 10 0 10 20
Stuttgart AR 83 65 85 69 / 20 0 10 20
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...62 / Long Term...44
Hazardous weather outlook, Aug 21, 2:46 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 AM CDT SUN AUG 21 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
346 AM CDT SUN AUG 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT IS MOVING SOUTHEAST THROUGH THE STATE...WITH SOME
LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND
AHEAD OF THIS FRONT. OTHER THAN SOME LOCALLY HEAVY RAINFALL...THE
THREAT FOR WIDESPREAD HAZARDOUS WEATHER SHOULD REMAIN LOW THROUGH
TONIGHT.
SOME RIVER FLOODING IS ONGOING OR EXPECTED AS A RESULT OF RECENT
HEAVY RAINFALL. THE WHITE RIVER AT AUGUSTA AND CACHE RIVER AT
PATTERSON WILL CONTINUE TO SEE FLOODING...WITH CRESTS AT AUGUSTA
EXPECTED TO REMAIN IN THE MINOR FLOOD CATEGORY. THE CACHE RIVER
MAY RISE TO THE MODERATE FLOOD CATEGORY TODAY. THE OUACHITA RIVER
IS FORECAST TO RISE ABOVE FLOOD STAGE AT ARKADELPHIA AND THATCHER
LOCK AND DAM INTO EARLY THIS WEEK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
OTHER THAN ONGOING RIVER FLOODING...THE OVERALL THREAT FOR
WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
62/44
Flood, Clark
- When
- August 21, 5:00 AM CST to 10:00 AM CST
- Where
- Clark County, 1.22 mi NE of Arkadelphia to 2.47 mi E of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.131, -93.053
Heavy rain caused flooding on the Ouachita River at Arkadelphia 8/21/16.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Lightning Strike in Texas, August 21, 2016$83,000 · 2 events
- Flash Flooding and Damaging Wind in New Mexico, August 21 to 22, 2016$23,000 · 52 kt wind · 5 events
- Flood and Damaging Wind in Maryland, August 21 to 22, 201652 kt wind · 22 events
- Damaging Winds in North Carolina, August 21, 2016$15,000 · 54 kt wind · 8 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 21, 201650 kt wind · 16 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 21, 20167 events
- Flash Flooding in New Mexico, August 21, 2016$4,000 · 6 events
- Flood and Lightning Strikes in Delaware, August 21, 2016$20 · 6 events
- Tornado and Flash Flooding in Utah, August 21 to 26, 2016EF0 · 6 events
- Waterspouts in Lake Erie, August 21, 20166 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 21, 20164 events
- Damaging Wind and Heavy Rain in New Jersey, August 21 to 22, 201652 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658448.